Gabapentin-Induced Severe Vivid Nightmares: A Case Series and Brief Review.

Psychopharmacol BullSep 18, 2026
Case ReportPsychiatryOpen access

Jamal Hasoon, Anvinh Nguyen, Negaar Ada Safabakhsh et al.

✦ AI-curated · Sources linked

Case in brief

Two patients treated with gabapentin for spinal pain syndromes developed severe vivid nightmares, an underreported psychiatric side effect. Upon discontinuation of gabapentin and transitioning to pregabalin, both patients experienced resolution of their nightmares. This case highlights the impact of gabapentin on sleep quality and the importance of monitoring psychiatric side effects in patients.

Diagnostic / clinical pearl

Clinicians should be aware that gabapentin can cause severe vivid nightmares, which may affect patient quality of life and adherence to treatment.

Why it matters

Recognizing this potential side effect is crucial for managing patients on gabapentin, ensuring timely intervention and alternative treatment options.

Source

Published in Psychopharmacol Bull. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Psychiatry

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.